Jump to content

Kiyanna

Member Since 29 Jun 2011
Offline Last Active Aug 11 2014 10:35 AM

Posts I've Made

In Topic: Accutane - Very Mild, But Persistent Acne

02 March 2014 - 01:40 PM

Hey!! I'm stoked to find this topic because my situation is very like yours. I've had acne for six years or so, now. I don't get many actives, but the ones I do get are large, painful, hot, and leave marks or scars. I do have some indents in my cheeks now and even the ones that haven't properly scarred will sit on my face for a year as a bump. I still have painless bumps from old zits on my cheeks that have been sitting there since September last year.

 

Outside of that my entire cheeks are covered in blackheads and flesh coloured lumps that don't seem to contain anything, but are raised from my face and so numerous that they'd distorted the shape of my cheekbones. They were also invisible in certain lighting so it was really difficult to get doctors (NHS) to take me seriously until I started taking pictures in natural daylight to show them.

 

So while I don't have many active bumps or any cysts, the NHS referred me to a dermatologist who then immediately suggested accutane upon seeing that I've started to scar. I'm on my second week at the moment and have had no side effects outside of having some trouble concentrating. I'm on 25mg/day. I'm not on a super low dose course, I'm just quite small and light so 50mg will be my max dose and it'll start next month. Fingers crossed for the both of us!


In Topic: Skin Tone Annoyance

13 December 2013 - 09:18 AM

This is apparently normal and your skin should normalize, but I was one of the few whose skin never got over it. I was on BP for two years or so and while my skin cleared of acne, my face where I applied the BP was always a shade darker than anywhere else. The amount I applied and how often I applied it made no difference. Even just spot treating with BP now causes the places I use it to get discoloured.


In Topic: Need A Good Cleanser

02 December 2013 - 11:43 PM

I used quinoderm face wash for a good while and was clear for a few months on it, till my skin changed to a slightly drier type and I couldn't use it anymore. I hear Cerave's hydrating and foaming cleansers are good. Right now, though, I use pure oatmeal as a cleanser.


In Topic: Switching From Epiduo To Differin?

21 November 2013 - 10:29 PM

It's slightly stronger than the stuff in the Epiduo (0.1%) so you may see a liiiiittle purging if you have anything lurking deep down or if it irritates your skin to start. You should apply to your whole face as retinoids are a preventitive, not a spot treatment. You may need to start by using it every other day if it ends up being a little strong for you, then build up to daily (or less, if you can get away with less and stay clear).


In Topic: Switching From Epiduo To Differin?

21 November 2013 - 03:49 PM

Epiduo is adapalene + benzoyl peroxide. Differin is plain adapalene. If you've been on Epiduo for the past year the adapalene component of it should have done a decent job at clearing up your pores and stuff already, so you may not need the BP anymore. All you're doing by swapping to Differin is removing the BP component, which will be better for your PiH + overall skin tone. I find that when I use Epiduo my face ends up a little bit of baseline redness, no matter how it feels/what I do. Once I've been on it for a year ish, I'm going to be requesting plain Differin.

 

I think you should try the Differin and see how you go. If it's the 0.1% strength it has the same amount of adapalene as the Epiduo, and shouldn't cause you any pimple problems. If it does, I'd be more inclined to assume that the inactive ingredients or the absense of BP is causing a breakout, rather than the fact that Differin is a retinoid. You're already on a retinoid.